MAUDE Adverse Event Report: ABBOTT VASCULAR HT VERSATURN GUIDE WIRE

ABBOTT VASCULAR HT VERSATURN GUIDE WIRE
Model Number 1013319J
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 05/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left anterior descending coronary artery.A 3x38mm xience sierra stent delivery system (sds) was used with a versaturn guide wire without resistance.The stent was implanted without issue; however, the tip of the guide wire got caught in between the implanted stent and the artery wall and became separated.It was confirmed that the stent is fine, and the tip remains embedded in the anatomy.No treatment has been performed.There was a clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.The reported entrapment of the device was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.It should be noted that the instructions for use (ifu) hi-torque guide wire, pta, ptca, stents, ce states: carefully observe the instructions under ¿do not¿ and ¿do¿ below.Failure to do so may result in vessel trauma, guide wire damage, guide wire tip separation, or stent damage.If resistance is observed at any time, determine the cause under fluoroscopy and take remedial action as needed.Use the most suitable guide wire for the lesion being treated.Do not push, auger, withdraw, or torque a guide wire that meets resistance.Do not deploy a stent such that it it will entrap the wire between the vessel wall and the stent.In this case, the reported entrapment of the guide wire does appear to have caused or contributed to the reported complaint.A cine was received and reviewed by an abbott vascular clinical specialist.The report stated that the versaturn guidewire tip became disconnected from the guidewire body and, consequently becoming entrapped between the implanted stent strut and the wall of the lad.The report further stated that there was no attempt to snare the tip and remained in the patient¿s body with no sequalae.The oct images provided support the claim on the report as well as the still images that were included in the report.The cause of the wire becoming entrapped under the struts of the stent could not be ascertained by the images sent provided.Although the cine review was unable to determine a conclusive cause for the entrapment of the device and separation, based on the reported information and returned analysis the investigation determined the reported entrapment of the device, material (tip) reparation and treatments appear to be related to user error.Based on the reported information, it is likely that the versaturn guide wire was not pulled back prior to stent deployment causing the stent to trap the wire between the stent and vessel wall.Manipulation against resistance likely resulted in the tip separation and noted coils damages during retraction.The separated tip remains embedded in the anatomy by the stent.The noted teflon coating damage likely occurred during retraction through the torque device used in the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HT VERSATURN GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11916090
Report Number2024168-2021-04546
Device Sequence Number19883651
Product Code DQX
UDI-Device Identifier08717648198496
UDI-Public08717648198496
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K141782
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1013319J
Device Catalogue Number1013319J
Device Lot Number1011971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3X38 XIENCE SIERRA STENT; 3X38 XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Other;